Log in
SHARE Metastatic Breast Cancer
2,244 members1,547 posts

Faslodex “Fire”

So, on my 4th set of Faslodex (Fulvestrant) injections, I had a most unpleasant reaction on the third night. Prior to this I was a bit sore and tender but nothing compared to this. It was as if the tops of each crest of my pelvis were in flames and so tender that i could not sit comfortably-like I’d been struck with a pipe-, and lying down wasn’t much better. The night was largely sleepless until after 3am when I finally took some additional Gabapentin. After about 11am, I was nearly back to normal.

Has anyone else had such a beastly reaction?

9 Replies
oldestnewest

Hi sorry to hear that. Hope you feel better now. My mom just had her 4th dose 3 days ago. I did share in this forum my mom experience. She felt very minimal pain. The trick is her nurse change the original huge needles with a smaller one 21G. As the needle is smaller, her nurse need more strength and time each jab. But the benefits to patients are great. Almost painless experience. Hope our experience helps. Take care

Reply

Thank you for taking the time to respond. It wasn’t the actual injection that was troublesome, but the growing discomfort over a period of days.

Hoping your mom responds well to treatment.

Reply

This is worth a call to your onc--yes, today, Sunday. This much discomfort should not be ignored! My thinking is that with mbc we have very little wiggle room as far as our health is concerned and my rule for myself is that if I even think about calling or going to the ER, I do it. I was on Faslodex for over 9 years and never had anything like that. I had a little itchiness at the injection sites a couple of times but mostly found it pretty easy to be on. I've been on Effexor for hot flashes most of the time I've been on hormonal tx for an E + mbc (over 14 years). I have found onc nurses really helpful in terms of talking about what to expect and when to call for help! Cancer centers generally have an oncologist on call 24/7 for urgent situations like your extreme reaction or pain. I hope your find out what's going on soon and can get it under control. Living with this blasted cancer can sure feel like walking thru a field filled with land mines!

1 like
Reply

A field of land mines, for sure! Thanks for the counsel. I particularly appreciate knowing you’ve been able to navigate through this wilderness for 14 years and are still “traveling”,

The “fire” drama has settled into general acheyness that resembles the pain I was having when first diagnosed. Since I had an rx for Tramadol that I’d never used, I added that to my usual and have been able to sleep. Perhaps I’m experiencing a bit of progression in the disease. Scans not due until Dec, but may request they be moved up if this continues. In the meantime, I’ll try to be observant, levelheaded and honest with myself as to what I need as it’s often easier to hide and say everything’s “fine”.

Reply

I agree with pj. I would at least call your onc tomorrow

first thing. The pain does not necessarily mean you have progression but the reaction is extreme enough to warrant immmediate check in with nurse. Even if the pain has died down now, they would want to know about that sooner rather than later. It's just not normal. Always better to err on the side of caution. That's what they are there for after all. Hopefully you won't have to endure that again .

Reply

I agree with others, you should call your doctor. I was on Faslodex for 4 years and never had a reaction like you are describing. I did have pain at the injection sites and intense itching for days. Let us know how things go after talking with you doctor!

1 like
Reply

Thank you!

Reply

I took the shots for 2-1/2 years. With me, it made a difference if the positioning of the shot was accurate. And, if it wasn’t, you felt for a couple of days. I took both at the same time and both the nurses double-checked on the position.

Reply

Thanks. I’ll keep that in mind.

Reply

You may also like...